MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035433060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil (subject device) could not be detached after it was advanced into lumen of aneurysm.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.The coil (subject device) was returned for analysis and it was discovered that the coil (subject device) delivery wire was broken/fractured during use.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked/bent, the coil delivery wire was seen to be broken just beyond the coil proximal junction,(proximal contact not returned), and the main coil was intact.A functional test was not carried out due to a break on the coil deliver wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil failed/unable to detach could not be confirmed; however, the analysis results are consistent with the reported event.Although functional testing did not confirm the coil detachment during analysis, the damage noted during analysis of the detached proximal contact is indicative of the reported detachment failure.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was the coil could not be detached.It was reported that 3 attempts were made to detach the coil, it was also reported that proximal end of the delivery wire was not wiped with alcohol prior to inserting into the in-zone, this is a requirement step within the supplied dfu and as it was not completed it may have been a contributing factor to the reported detachment failure.It was also reported that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient, and that continuous flush was set up and maintained during the procedure.During analysis, the coil delivery wire was found to be kinked/bent and broken.The proximal end of the delivery wire was not returned.The coil was found to be intact during device analysis.In the case of this complaint it is likely that the delivery wire was damaged due to handling when inserting the device into the in- zone.Therefore, the as reported 'main coil failed/unable to detach' as well as the as analyzed 'coil delivery wire kinked/bent' and 'coil delivery wire broken/fractured during use' will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure.

Brand Name
TARGET HELICAL ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15376284
Report Number3008881809-2022-00439
Device Sequence Number5648349
Product Code HCG
UDI-Device Identifier04546540676078
UDI-Public04546540676078
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model NumberM0035433060
Device Catalogue NumberM0035433060
Device Lot Number23197947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER); AXIUM COIL (NON-STRYKER); SL-10 CATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age59 YR
Patient SexFemale
Patient RaceAsian